Skip to content
My WebMD Sign In, Sign Up
Help! Cymbalta Withdrawals
avatar
jgbeaches posted:
I am wondering if anyone has gone through this and what worked best, I feel so out of it, I am nauseous, having anxiety, sweating, can't stay awake at the end of the day, then cant stay a asleep after sleeping a little bit after going to bed, my doctor had me stop cold turkey since while on cymbalta it made me go into a severe depression even though I normally dont suffer from depression, I just want to feel like my self again. Thanks for listening!

Jen
Reply
 
avatar
1wareaglefan responded:
Oh my gosh, Jen! I've heard such horror stories of people trying to come off cymbalta. I wouldn't think cold turkey would be the way to go! What strength are you on? Could you call either your doctor or pharmacist and ask about weaning off more slowly?

That's what I would do. Good luck and please keep us posted.
ELizabeth
 
avatar
fibroinsd responded:
I have NEVER heard of going off of Cymbalta cold turkey...that is not right...you need to go down slowly...

I went from 60 mg per day to 30 mg per day...and then slowly cut that down to every other day..(after a couple of weeks...)...it was VERY VERY slow...

you need to go down slowly...

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
rudyandirmouse responded:
Jen, I'm listening and just have to tell you that you just CAN'T just Quit medications like Cymbalta. I mean you just can't go cold turkey. It should be done by degree. A little less each week. And you need to have a doctor show you how to quit. If your having these withdrawl symtoms then the does you were on had a real effect on your body and just stopping like you have is causing your body to do something that should be done slowly.

So you need to go back to your doctor and have him supervise your quiting of Cymbalta.

Please let us know how your doing.

Linda R.
 
avatar
jgbeaches replied to rudyandirmouse's response:
Thanks Everyone for your replies, I felt that it was strange that my doctor would have me stop cold turkey, I was at 60mg 1x/at bed, and when I called him in regards to what was going on, he stated that I shouldnt be having withdrawal symptoms at this point, and that I need to see my primary because there must be something else going on.

So I went to my primary and he gave me two options, one since I have been off Cymbalta cold turkey for 5 days, stay that way and give me something for some of the withdrawal symptoms I am having or go back on it and ween off of it, honestly I didnt want to go back on it, so I took the route to help deal with the withdrawals, so he put me on xanax, I have taken one today and it has seemed to help a whole lot.

My primary also has me going to talk to a counselor tomorrow to discuss everything that I have been going through with my treatment for FMS, so that should be good, and they will further assess if I need anything else.

Today I went to a movie and just went around town with my sister in-law which seemed to help too, to get out and about. I will keep you all posted, mornings and evenings tend to be the worse for me, so we will see how it goes tonight and tomorrow morning.

Thank you for all the great support here, it is so pricesless!

Jen
 
avatar
rudyandirmouse replied to jgbeaches's response:
Jen, I'm so glad you were able to resolve this. I think your doctor was outta line and way wrong letting you go off a medication like Cymbalta cold turkey. From where I'm standing he was heartless or just stupid not thinking how
your body might react to doing that.

I hope you begin to feel better quickly. Glad you were able to get out and get your mind off the withdrawal symptoms. That was a great idea. :)

Feel better soon..
Soft hugs going out to you.
Linda R.
 
avatar
Booch007 responded:
I agree with cece, You shouldn't go off cold turkey and if you do with the effect of severe depression, you should be hospitalized to help get through this with professional help.

Please be careful. It amazes me how lightly people take playing with the brain chemistry* !!! Let him know how you are suffering. Please. Nancy B
 
avatar
NeNe_11 responded:
A doctor should NEVER tell anyone to just stop an anti depressant cold turkey! That is very disturbing & dangerous. Please seek another doctor to care for you.
 
avatar
Maurny responded:
Hi
I went through terrible withdrawal symptoms last year which led to my severe fibro today.
Point of Return is a resource which advises how to safely withdraw from antidepressants and benzo's. It was founded by a person who went through hell to get of these meds.
They provide fantastic resources and supplements to assist the body in the process and they also have resources which advise your own treating doctors on the safe and kindest way to stop these medications.
I work in mental health in Australia and our treating psychiatrists in our service don't know what is really the safest way to do it. They make recommendations which are far to fast and can cause problems.
So check Point of Return's site out and make contact with them.
Good luck
 
avatar
jgbeaches replied to NeNe_11's response:
I have a request in for another rheumatologist, since this one I have had issues to begin with, he is not very compassionate in how he talks to you, and her treats me different when my husband is there, compared to if I go alone. Prior to all of this I had an appt with him and he left the exam room and went into another pateint's room before I was even done asking all my questions.

I am definetly doing better, I belive the withdrawal has really calmed down if not gone, the only thing hanging around is my anxiety, so my primary prescribed xanax and Lexipro to help with that, the xanax seems to work and the Lexepro I am told will take a few weeks to really start working.

Thank you everyone for you comments, I thought it was strange to stop cold turkey and man it was rough, I havent been able to work in the past two weeks I have ben to work two days last Monday because I wasnt showing any issues and this oast Monday when I went in because I was tired of people at home, that was a mistake.

I also had my first counseng appt, it seemed to go okay, the counselor definetly thinks I need to get a job closer to home, that the commute to and from is really not great for me - my commute is 50 mins mostly straight driving. I go back in 2 weeks to see them.

Now I have to go see a hematologist my blood work came back abnormal, so not sure what that is about, I will keep you all updated.
 
avatar
angelswife replied to jgbeaches's response:
Jen---I'm sorry you're having such a hard time. Hope things smooth out for you soon. ((((HUGS))))
 
avatar
An_231209 replied to jgbeaches's response:
Jen,
I took myself off cymbalta last week. I did fine for the 1st 3 days but the 4th day I crashed! I dropped into major depression & cried over EVERYTHING!!!! Whatever you do, don't go on xanax~ you think you're having withdrawl now....
 
avatar
jgbeaches replied to An_231209's response:
Thanks for the warning, I have the Lexipro for the anxiety mostly, and if need be the xanax, and I am on the lowest dose possible, so hopefully nothing bad.

My appt with the hematologist was not too bad today, he took some more blood to run a more detailed panel for specifics that he is looking for, I go back to him next week, and he was very nice and explained everything that he was thinking. So I will find out more next week.

Tomorrow is my second injection for my back, looking forward to that, my left side was done last week and it helps but I still get some pain and tightness, but like all things it will take time.

As to how I am feeling - today I feel great - havent really had any anxiety, made the bed, put some laundry away, and unloaded and loaded the dishwasher, so thats pretty good, I am however feeling more pain in my body since my brain has started clearing up from all the cymbalta craziness.

Again, thanks everyone for all your advice, prayers, thoughts, finger crossing, and support!!

Jen


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
363 of 390 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.